Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 294, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 10, 2012, 10:10 AM CST for Autauga County, Lowndes County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2012, 10:10 AM CST (16:10 UTC)
- Expired
- Dec 10, 2012, 10:45 AM CST
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Lowndes County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 10:31 AM CST | TSTM WND DMG | 6 N Prattville, AL | 911 CENTER REPORTS A TREE DOWN ON COUNTY ROAD 85 JUST EAST OF THE I-65 OVERPASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 8:51 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS54 KBMX 101610
SVRBMX
ALC001-085-101645-
/O.NEW.KBMX.SV.W.0294.121210T1610Z-121210T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1010 AM CST MON DEC 10 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUTAUGA COUNTY IN ALABAMA...
NORTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1045 AM CST
* AT 1006 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULBERRY...
OR 12 MILES EAST OF SELMONT-WEST SELMONT...AND MOVING NORTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...AUTAUGAVILLE...BOOTH AND AUTAUGA COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3234 8682 3236 8681 3240 8684 3241 8684
3242 8683 3244 8684 3269 8641 3241 8641
3240 8645 3241 8646 3239 8646 3229 8680
TIME...MOT...LOC 1610Z 239DEG 43KT 3242 8675
$$2 follow-up statements
607
WWUS54 KBMX 101624
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1024 AM CST MON DEC 10 2012
ALC085-101633-
/O.CAN.KBMX.SV.W.0294.000000T0000Z-121210T1645Z/
LOWNDES AL-
1024 AM CST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LOWNDES COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3246 8674 3269 8641 3241 8641 3240 8645
3241 8646 3239 8647 3237 8661 3240 8661
3240 8665 3238 8666 3236 8669
TIME...MOT...LOC 1623Z 239DEG 43KT 3241 8670
$$
ALC001-101645-
/O.CON.KBMX.SV.W.0294.000000T0000Z-121210T1645Z/
AUTAUGA AL-
1024 AM CST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
AUTAUGA COUNTY UNTIL 1045 AM CST...
AT 1024 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AUTAUGAVILLE...OR 15 MILES WEST OF PRATTVILLE...MOVING NORTHEAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...AUTAUGAVILLE...BOOTH AND AUTAUGA COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3246 8674 3269 8641 3241 8641 3240 8645
3241 8646 3239 8647 3237 8661 3240 8661
3240 8665 3238 8666 3236 8669
TIME...MOT...LOC 1623Z 239DEG 43KT 3241 8670
$$667
WWUS54 KBMX 101644
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 AM CST MON DEC 10 2012
ALC001-101654-
/O.EXP.KBMX.SV.W.0294.000000T0000Z-121210T1645Z/
AUTAUGA AL-
1044 AM CST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUTAUGA COUNTY
WILL EXPIRE AT 1045 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3246 8674 3269 8641 3241 8641 3240 8645
3241 8646 3239 8647 3237 8661 3240 8661
3240 8665 3238 8666 3236 8669
TIME...MOT...LOC 1644Z 239DEG 43KT 3254 8644
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 8:19 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 10, 8:19 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 819 AM CST MON DEC 10 2012 .UPDATE... WILL BE ISSUING UPDATED FORECAST PRODUCTS MOMENTARILY...MAINLY JUST TO FRESHEN UP TEMPS AND PRECIP TO ACCOUNT FOR ADVANCING FRONT. PREVIOUS DISCUSSION IS REPEATED BELOW. /61/ && .DISCUSSION... RADAR IMAGERY AT 2 AM INDICATES A LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO NORTHWESTERN PORTIONS OF THE FORECAST AREA. THESE SHOWERS AND THUNDERSTORMS ARE MOVING ALONG A COLD POOL AHEAD OF THE MAIN FRONT. THE COLD FRONT AT THIS HOUR LOOKS TO STILL BE BACK ALONG THE MISSISSIPPI RIVER LATEST OBS GREENVILLE AND VICKSBURG MISSISSIPPI HAVE SOUTHERLY WINDS WITH DEWPOINTS IN THE 60S. AT UPPER LEVEL...THE MAIN TROUGH IS STILL PIVOTING ACROSS THE PLAINS AND IS FORECAST TO EJECT TO THE NORTHEAST THROUGHOUT THE DAY TODAY. THE SHOWERS AND THUNDERSTORMS ENTERING THE AREA FROM MISSISSIPPI ARE CURRENTLY WEAKENING WITH IR SATELLITE INDICATING WARM TOPS AND LIGHTNING ACTIVITY HAS BEEN STEADILY DECREASING. EXPECT THIS CONVECTION WILL CONTINUE A WEAKENING TREND THROUGHOUT THE EARLY MORNING HOURS AS THE FIRST LOW LEVEL JET SURGE EXITS NORTHWARD. THE QUESTION THEN BECOMES HOW MUCH INSTABILITY WILL WE HAVE FOR LATER TODAY. TEMPERATURES AT 2 AM ARE STILL IN THE UPPER 60S AND LOW 70S. THEREFORE...IT SHOULD NOT TAKE TOO MUCH WARMING TO INCREASE INSTABILITY. ADDITIONALLY...CURRENT RADAR TRENDS SHOW THE PRECIPITATION LIFTING OFF TO THE NORTHEAST. THEREFORE...IT APPEARS THAT THE NORTHWESTERN AND WESTERN PORTIONS OF THE AREA WILL SEE ANY APPRECIABLE PRECIPITATION BEFORE SUNRISE. THE MODELS HAVE THE UPPER LEVEL JET PIVOTING ACROSS THE AREA. THE LOCATION OF THE JET PUTS THE FORECAST AREA IN THE RIGHT ENTRANCE REGION OF A 120 KT UPPER LEVEL JET. THE DIVERGENCE ALOFT WILL CAUSE THE SURFACE LOW TO DEEPEN SLIGHTLY DURING THE DAY TODAY. ADDITIONALLY...THE LOW LEVEL JET WILL INCREASE TO 45KTS AROUND 18Z TODAY. THEREFORE...THE SHEAR AND SYNOPTIC SCALE SETUP WILL BE FAVORABLE FOR SEVERE WEATHER. AS MENTIONED IN PREVIOUS DAYS FORECAST...THE BIG QUESTIONS REMAINS WILL THERE BE ANY INSTABILITY AVAILABLE. LAPSE RATES SHOULD STEEPEN SLIGHTLY AS THE MAIN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. HOWEVER...LAPSE RATES FROM MODEL SOUNDINGS ARE STILL NEAR MOIST ADIABATIC. THEREFORE...THERE SHOULD BE AT LEAST SOME INSTABILITY. THE NAM IS STILL THE MOST AGGRESSIVE WITH SBCAPE VALUES AROUND 400-500 J/KG WITH THE GFS MUCH WEAKER WITH ONLY 150-250 J/KG. OF NOTE...THE LATEST SPC RUC ANALYSIS AND RUC13 ARE LEANING SOMEWHAT TOWARD THE MORE UNSTABLE NAM. LOOKING AT MODELS THE PEAK TIME FOR SEVERE WEATHER ACROSS THE AREA LOOKS TO BE AROUND NOON AS THE LOW LEVEL JET INCREASES AND PROVIDES FORCING FOR CONVECTION TO FORM. MODELS SHOW THAT THIS FORCING WILL LIFT OUT RATHER QUICKLY THIS AFTERNOON AS THE JET AND UPPER LEVEL TROUGH RACE OFF TO THE NORTHEAST. THEREFORE...THE BEST LOCATIONS FOR SEVERE WEATHER LOOK TO BE JUST NORTH OF THE I-59 CORRIDOR TO NEAR THE I-85 CORRIDOR. THE MAIN THREATS LOOK TO BE STRONG DAMAGING WINDS AND HEAVY RAINFALL. EXPECT SOME LOCATIONS COULD SEE 1 TO 1.5 INCHES OF RAINFALL. WITH RATHER DRY CONDITIONS THROUGHOUT THE FALL...DO NOT EXPECT THE GROUND WILL BE ABLE TO ABSORB THIS PRECIPITATION. A BRIEF TORNADO CAN NOT BE RULED OUT BUT WILL BE OF SECONDARY SIGNIFICANCE. COLD AIR WILL MOVE IN BEHIND THE FRONT. TEMPERATURES AT 2 AM ACROSS NEBRASKA AND KANSAS ARE IN THE SINGLE DIGITS AND TEENS. OF COURSE...THIS AIRMASS WILL MODIFY BEFORE REACHING THE FORECAST AREA BUT INTERESTING TO NOTE THE STRENGTH OF THE COLD AIR MOVING IN BEHIND THE SYSTEM. THE FRONT SHOULD EXIT THE FORECAST AREA AROUND 03Z TONIGHT. MODELS HAVE BEEN TRENDING A LITTLE FASTER WITH THE FRONT AND MOVED OUT THE PRECIPITATION A LITTLE SOONER THAN IN THE PREVIOUS FORECAST. MODELS ARE STILL INDICATING THAT THE FRONT MAY LINGER JUST TO THE SOUTHEAST OF THE CWA ON TUESDAY. THEREFORE... EXPECT THE TEMPERATURE GRADIENT WILL BE RATHER SUBSTANTIAL ACROSS THE CWA ON TUESDAY WITH LOWS RANGING FROM UPPER 20S ACROSS THE NORTHWEST TO MID 40S ACROSS THE SOUTHEAST. MODELS STILL INDICATE A RATHER ROBUST UPPER LEVEL WAVE MOVING IN ON WEDNESDAY. CONTINUED POPS ACROSS THE SOUTHEAST WITH THE BOUNDARY POSSIBLY LINGERING JUST TO THE SOUTH. SURFACE HIGH PRESSURE WILL MOVE JUST TO THE NORTHEAST OF THE FORECAST AREA AS THE UPPER LEVEL TROUGH AND FRONT FINALLY PUSH OF TO THE EAST. THE LOCATION OF THE HIGH WILL SETUP A WEDGE ON THURSDAY WITH COOLER TEMPERATURES ACROSS THE EAST AND WARM TEMPERATURES ACROSS THE WEST WITH SOME WEAK CAD ACROSS THE APPALACHIAN MOUNTAIN. SURFACE FLOW WILL BECOME MORE SOUTHERLY MOVING INTO THE WEEKEND AS THE HIGH MOVES OFF TO THE EAST AND THE NEXT SYSTEM APPROACHES FROM THE WEST. CONTINUED CHANCE POPS FOR MUCH OF THE WEEKEND WITH THE GFS AND ECMWF REMAINING IN GOOD AGREEMENT WITH A COLD FRONT AND UPPER LEVEL TROUGH MOVING ACROSS THE AREA. BEYOND THIS PERIOD...MODELS SHOW THAT A BOWLING BALL TYPE TROUGH WILL MOVE IN QUICKLY BEHIND THE FRONT WITH SOME COOLER AIR IN PLACE....BUT HAVE A SLIGHTLY DIFFERENT EVOLUTION THAN PREVIOUS RUNS. WILL HAVE TO CONTINUE TO MONITOR THIS SYSTEM AS WE APPROACH MID DECEMBER. MA && .AVIATION... 12Z TAF DISCUSSION. INITIAL PRE-FRONTAL ACTIVITY OVER NORTHERN HALF OF STATE AT 12Z CONTAINS VERY FEW LIGHTNING STRIKES. MAIN CONCERN IS DEVELOPING STORMS ALONG THE ACTUAL SURFACE FRONT IN CENTRAL MS THAT WILL BE TRAINING NORTHEAST DURING THE MORNING HOURS. HAVE ATTEMPTED TO TIME TSRA AND IFR CONDITIONS WITH ACTIVITY ASSOCIATED WITH THIS LINE AS PREDOMINANT IN TAF SITES. BEHIND MAIN LINE OF STORMS WILL BE EXTENDED PERIOD OF RA AND MVFR CIGS WITH IMPROVING CONDITIONS AFTER 00Z. STEFKOVICH && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 10, 7:01 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 AM CST MON DEC 10 2012 ALZ011>015-017>050-111315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 701 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...GENERALLY BETWEEN THE INTERSTATE 20 CORRIDOR SOUTH TO NEAR THE INTERSTATE 85 AND HIGHWAY 80 CORRIDOR. THE MAIN THREAT WILL BE DAMAGING WIND...BUT A BRIEF TORNADO WILL BE POSSIBLE. STORMS SHOULD INTENSIFY BY 10 AM AND BEGIN A WEAKENING PROCESS BY 4 PM. A COLD FRONT MOVES THROUGH THE AREA THIS EVENING AND ENDS ALL RAIN AND THE SEVERE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY TODAY. 75
In the hours before
Special weather statement, Dec 10, 5:42 AM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 AM CST MON DEC 10 2012
ALZ018>021-026-027-101230-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ETOWAH AL-ST. CLAIR AL-TALLADEGA
AL-
542 AM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLADEGA...EASTERN ST.
CLAIR...EASTERN ETOWAH...NORTHERN CLEBURNE...CHEROKEE AND CALHOUN
COUNTIES UNTIL 630 AM CST...
AT 537 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF REECE CITY
TO RAINBOW CITY TO RAGLAND TO PELL CITY...AND MOVING NORTHEAST AT 45
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RAINBOW CITY...
GADSDEN...
HOKES BLUFF...
SAKS...
LITTLE RIVER CANYON NATIONAL PRESERVE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3415 8542 3380 8537 3356 8632 3371 8623
3421 8602 3421 8585 3425 8584 3424 8582
3426 8580 3426 8578 3437 8566 3438 8563
3443 8559 3449 8558 3453 8551
TIME...MOT...LOC 1142Z 239DEG 38KT 3417 8596 3399 8604
3376 8613 3362 8621
MASpecial weather statement, Dec 10, 7:02 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 AM CST MON DEC 10 2012
ALZ021-027-028-101330-
CLAY AL-CLEBURNE AL-TALLADEGA AL-
702 AM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALLADEGA...EXTREME
SOUTHWESTERN CLEBURNE AND NORTHERN CLAY COUNTIES UNTIL 730 AM CST...
AT 657 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WALDO...
GRANT TOWN...
ANNISTON METRO AIRPORT...
MOUNT CHEAHA...
IRONATON...
&&
LAT...LON 3334 8614 3347 8618 3359 8586 3358 8579
3356 8579 3355 8578 3342 8573
TIME...MOT...LOC 1302Z 250DEG 35KT 3343 8608Special weather statement, Dec 10, 8:02 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 AM CST MON DEC 10 2012
ALZ030>032-101430-
GREENE AL-HALE AL-SUMTER AL-
802 AM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER...SOUTHWESTERN
HALE AND SOUTHERN GREENE COUNTIES UNTIL 830 AM CST...
AT 800 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR THE UNIVERSITY OF WEST ALABAMA...OR NEAR
LIVINGSTON...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COATOPA...
BLUFFPORT...
DUG HILL...
TISHABEE...
THORNHILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3282 8788 3253 8768 3252 8782 3254 8782
3255 8784 3254 8785 3251 8784 3252 8791
3251 8793 3247 8827 3260 8831
TIME...MOT...LOC 1402Z 246DEG 47KT 3255 8816Special weather statement, Dec 10, 8:49 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 849 AM CST MON DEC 10 2012 ALZ030-031-039-101515- GREENE AL-MARENGO AL-SUMTER AL- 849 AM CST MON DEC 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER...NORTHWESTERN MARENGO AND SOUTHERN GREENE COUNTIES UNTIL 915 AM CST... AT 847 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR YORK...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DEMOPOLIS... COATOPA... BLUFFPORT... DUG HILL... TISHABEE... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3271 8791 3246 8780 3238 8825 3254 8829 TIME...MOT...LOC 1449Z 245DEG 40KT 3249 8822
Special weather statement, Dec 10, 9:15 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 AM CST MON DEC 10 2012
ALZ025-027-028-035-036-101600-
CHILTON AL-CLAY AL-COOSA AL-SHELBY AL-TALLADEGA AL-
915 AM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...
SOUTHEASTERN SHELBY...NORTHERN COOSA...SOUTHWESTERN CLAY AND
NORTHEASTERN CHILTON COUNTIES UNTIL 1000 AM CST...
AT 912 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILSONVILLE TO BLUE SPRINGS
TO LAY LAKE DAM...AND MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TALLADEGA SPRINGS...
WEOGUFKA...
SYLACAUGA...
STEWARTVILLE...
GOODWATER...
&&
LAT...LON 3311 8593 3311 8597 3309 8598 3309 8601
3297 8601 3289 8608 3297 8664 3309 8657
3321 8655 3325 8592
TIME...MOT...LOC 1515Z 271DEG 27KT 3322 8647 3306 8649
3298 8656Special weather statement, Dec 10, 9:59 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 AM CST MON DEC 10 2012
ALZ040-101630-
DALLAS AL-
959 AM CST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 1030 AM
CST...
AT 956 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR REHOBOTH...OR 13 MILES NORTH OF CAMDEN...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SELMONT-WEST SELMONT...
SELMA...
FIVE POINTS...
DALLAS LAKE...
OLD CAHABA PARK...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3219 8733 3220 8735 3222 8737 3248 8699
3229 8684 3228 8686 3226 8686 3214 8726
3214 8728
TIME...MOT...LOC 1559Z 239DEG 41KT 3220 8727The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 1:55 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion, Pickens | 65 min |
| Dec 10, 4:38 AM CST | Special Weather Statement | BMX | Greene, Sumter | 52 min |
| Dec 10, 5:01 AM CST | Special Weather Statement | BMX | Etowah | 44 min |
| Dec 10, 5:42 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Etowah | 48 min |
| Dec 10, 7:02 AM CST | Special Weather Statement | BMX | Talladega | 28 min |
| Dec 10, 8:02 AM CST | Special Weather Statement | BMX | Sumter | 28 min |
| Dec 10, 8:18 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 27 min |
| Dec 10, 8:22 AM CST | Areal Flood Advisory | BMX | Greene, Hale, Sumter | 3 hr |
| Dec 10, 8:49 AM CST | Special Weather Statement | BMX | Sumter | 26 min |
| Dec 10, 9:15 AM CST | Special Weather Statement | BMX | Coosa | 45 min |
| Dec 10, 9:54 AM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 66 min |
| Dec 10, 9:59 AM CST | Special Weather Statement | BMX | Dallas | 31 min |
| Dec 10, 10:05 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 25 min |
| Dec 10, 10:29 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 31 min |
| Dec 10, 10:47 AM CST | Special Weather Statement | BMX | Elmore | 43 min |
| Dec 10, 11:06 AM CST | Special Weather Statement | BMX | Marengo | 24 min |
| Dec 10, 12:16 PM CST | Special Weather Statement | BMX | Dallas | 44 min |
| Dec 10, 12:28 PM CST | Special Weather Statement | BMX | Lowndes | 47 min |
| Dec 10, 1:07 PM CST | Special Weather Statement | BMX | Elmore, Montgomery | 53 min |
| Dec 10, 1:13 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Lowndes, Montgomery | 47 min |
| Dec 10, 1:41 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Tallapoosa | 64 min |
| Dec 10, 1:55 PM CST | Tornado Warning | BMX | Macon | 22 min |
| Dec 10, 2:37 PM CST | Special Weather Statement | BMX | Barbour | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.